MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-120
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional ht command 14 device referenced in this report is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 3.0x120mm armada 14 balloon dilatation catheter (bdc) was positioned and as the physician wanted to change the guidewire, the hi-torque (ht) command 14 guidewire went into the wrong balloon lumen [tear to armada 14 balloon].The armada 14 balloon and ht command 14 guidewire had to be removed.A new armada and guidewire were used to complete the procedure.There was no adverse patient effect or clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and scanning electron microscopy (sem) analysis was performed on the returned device.The reported tear/hole in the inner member within the balloon was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints reported from this lot.The investigation was unable to determine a definitive cause for the reported difficulties.However, based on the reported information and evaluation of the returned product, it may be possible that while backloading the armada 14 over the first guide wire, the proximal end of the wire may have inadvertently punctured the inner lumen within the balloon.Additionally, when the guide wire was exchanged for the ht command, as the wire was being advanced through the proximal end of the catheter, the tip of the wire found its way into the existing puncture and ended up in the balloon.The knot observed in the wire tip may have occurred due to the wire curling up on itself within the balloon creating a knot.However, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 3.0x120mm armada 14 balloon dilatation catheter (bdc) was positioned and as the physician wanted to change the guidewire, the hi-torque (ht) command 14 guidewire went into the wrong balloon lumen [tear to armada 14 balloon].The armada 14 balloon and ht command 14 guide wire had to be removed.A new device was used to complete the procedure.There was no reported adverse patient effect or clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: the guide wire was correctly introduced in the proximal end of the catheter but approximately near the proximal marker of the balloon, the guide wire went into the balloon.The balloon was never inflated when the wire went in the balloon.A new armada and guide wire were used to complete the procedure.There was no adverse patient effect.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15473341
Report Number2024168-2022-09962
Device Sequence Number19541258
Product Code DQY
UDI-Device Identifier08717648156106
UDI-Public08717648156106
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberA2030-120
Device Catalogue NumberA2030-120
Device Lot Number0040741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT COMMAND 14 GUIDEWIRE
Patient SexUnknown